Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


low cd4%, stable cd4 account
Oct 6, 2007

Hi Dr Holodniy,

I was on meds for 5 years, which kept me undetectable / with high absolute CD4 count and CD4 percentage between 15% to 25%. In 2003 I decided with my doc to switch treatment as I was suffering from lypodistrophy. The idea was to have a break until meds were needed again. It's been nearly 5 years off meds, with very stable results, however in the last year the trend seems to be a slow drop in the absolute CD4 count. These are the last results: 11/15/2006 cd4 570 cd4% 13% viral load 6000 03/19/2007 cd4 440 cd4% 13% viral load 30000 08/20/2007 cd4 440 cd4% 13% viral load 19000

My doctor thinks it will be at least 4 or 5 months before I start treatment ( I'm going travelling for 4 months ), but I'm a little concerned about the dropping CD4 count with a low cd4%, however my cd4% has been 13% for a few years since I started my meds break. I'm 31 and in good health ( no smoker, I exercice ). Please advice. Thanks!

Response from Dr. Holodniy

Yes, things are moving slowly in the wrong direction, both with respect to CD4 decline and viral load increase. If you had a 440 CD4 count with 20-25% with that viral load, I would not be concerned. But since your percentage is already low, it won't take that much time in the face of ongoing viral replication to see your CD4 count and percentage drop further. It is hard to predict the future and whether your counts will precipitously drop in the next few months or it will be a more gradual decline.



Previous
hep c rna,qt,roche amplicor
Next
my vl and cd4

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement